Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this severe thunderstorm warning at Apr 18, 2000, 4:15 AM PDT for Los Angeles County, California. It was in force for 75 min. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 18, 2000, 4:15 AM PDT (11:15 UTC)
- Expired
- Apr 18, 2000, 5:30 AM PDT
- In force
- 75 min
- Issued by
- NWS Los Angeles, CA
- Area
- Whole counties
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 4:33 AM PDT | Thunderstorm Wind 87 E | Paramount, CA | |
| Apr 18, 4:35 AM PDT | Thunderstorm Wind 70 E | Bellflower, CA | |
| Apr 18, 4:35 AM PDT | Thunderstorm Wind 70 E | Downey, CA | |
| Apr 18, 4:38 AM PDT | Thunderstorm Wind 70 E | Norwalk, CA | |
| Apr 18, 4:38 AM PDT | Thunderstorm Wind 70 E | La Mirada, CA | |
| Apr 18, 4:40 AM PDT | Hail 0.75 | Downey, CA | |
| Apr 18, 5:00 AM PDT | Thunderstorm Wind 87 E | Rowland Hgts, CA | |
| Apr 18, 5:10 AM PDT | Thunderstorm Wind 70 E | Diamond Bar, CA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KLOX 181118 SVRLAX CAC037-181145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 415 AM PDT TUE APR 18 2000 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH LOS ANGELES COUNTY * UNTIL 530 AM PDT * AT 410 AM...SUPLHUR MOUNTAIN DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR TORRANCE...MOVING EAST NORTHEAST AT 25 MPH. * COMMUNITIES IN THE PATH OF THIS STORM INCLUDE CARSON...COMPTON AND LAKEWOOD. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING. DAMAGING WINDS...LARGE HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE DURING SEVERE THUNDERSTORMS. REMAIN INSIDE AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ RAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 4:06 AM PDT, 9 minutes earlier.
Area forecast discussion, Apr 18, 4:06 AM PDT, 9 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 AM PDT TUE APR 18 2000 WILD APRIL NIGHT ACROSS THE SRN CA AND ADJACENT CSTL WATERS. BAND AFTER BAND OF HEAVY SHOWERS AND THUNDERSTORMS HAS DEVELOPED IN THE SE QUADRANT OF THE UPPER LOW AND HAVE PUSHED INTO THE FCST AREA IN SWLY MID LVL FLOW. SAT PIX SHOW UPR LOW CENTERED JUST TO THE NW OF PT CONCEPTION THIS MORNING MOVING TOWARD THE CA CST. SEVERAL STRONG VORTS ROTATING AROUND THE SRN SIDE OF THIS LOW ALONG WITH GOOD UPR LVL DIFLUENCE AND DESTABILIZATION OF ATMOS DUE TO APCHG COLD POOL ALF HAVE WORKED TOGETHER TO PRODUCE ABUNDANT SHOWER AND TSTM ACTIVITY THIS MORNING. BETWEEN MIDNIGHT AND 1 AM...MANY SPOTTERS FROM THE BEVERLY HILLS/HOLLYWOOD AREA INTO THE SAN GABRIEL VLY REPORTED MARBLE SIZED HAIL AND VERY HEAVY RAIN. ALERT GAUGES INDICATED RAINFALL RATES OF MORE THAN ONE HALF INCH PER HOUR WITH MANY OF THE SHOWERS EARLIER THIS MORNING...AND SANTA BARBARA AIRPORT RECEIVED MORE THAN ONE HALF INCH OF RAIN IN A HEAVY TSTM. WITH SO MUCH ACTIVITY ON RADAR...AND CURRENTLY A TSTM HERE AT THE OFFICE...WL EXTEND FLOOD ADVISORIES UNTIL 7 AM FOR SLO... SBA AND VTU COUNTIES. TEMPORARY LULL OF RAINFALL IN L.A. COUNTY WILL SOON END...SO WILL GO WITH FLOOD ADVISORY THERE UNTIL 8 AM. SNOW LEVELS HAVE DROPPED AND ACARS DATA WOULD SUGGEST SNOW LVLS LOCALLY DOWN TO 4000 FEET...WITH WDSPRD SNOW ABOVE 5000 FEET. PLENTY OF MSTR STREAMING INTO THE MTNS THIS MORNING...SO XPCT MANY AREA ABV 5000 FEET WL RECEIVE AT LEAST A FEW INCHES OF SNOW. AS UPPER LOW MOVES INTO CENTRAL CA...SHOWER AND TSTM ACTIVITY WL DECREASE...FIRST ACRS SLO AND SBA COUNTIES BY MID MORNING.., THEN LATE THIS MORNING ACRS L.A, COUNTY. SHOULD BE SOME PARTIAL CLEARING THIS AFTERNOON IN MANY AREAS...BUT WL HAVE TO WAIT UNTIL LATE TONIGHT/WED MORNING FOR MORE COMPLETE CLRG. SHOULD BE FAIRLY NICE DAY IN MOST AREA WED...MOSTLY SUNNY AND A BIT WARMER. NEW MODELS ARE FASTER WITH NEXT SYSTEM...SHOWING IT APCHG THE W CST WED NIGHT...THE CLOSING IT OFF IN THE VICINITY OF THE FCST AREA THU. IT MUST BE EMPHASIZED THAT THIS STORM WL BE NOWHERE NEAR AS STRONG AS THIS PAST ONE...BUT ANY CLOSED LOW NEAR THE AREA IN SPRING COULD PRODUCE SHOWERS. WL BUMP UP TIMING OF GREATEST THREAT TO THU INTO EARLY FRIDAY BASED ON MED RANGE MODEL RUNS WHICH ARE IN GOOD AGREEMENT. LAX +00. BRUNO. .LAX...WINTER WEATHER ADVISORY (SEE LAXWSWLAX).
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.